- This topic is empty.
November 28, 2014 at 4:31 am #22257
I came back home for few hours after being 3 days with my husband at the hospital. Not sure I have the right English words to descibe our situation. Mu husnad had 10 days of brain radiation after 15 months of Zelboraf that stopped being effective and for the first time they oound small spots of Mets in the brain. They started withour Steroid and quickly he presentd problems of reading and writing which disappered after taking Sterioid.
Monday he had the first infusion of IPI as I came back from work at 5 pm, I found him in bad, unconcious. I think it happened about 3 hours before. CT presentd swell in the brain and bleeding. Our doctor decided to start hoigh dose of seroid. They were not sure if it was a siezure (don’t know how yo uspell it), or something else.Wedensday he started talking but there was no meaning to his words and as he started making sentences it was very strange. Yesterday he started sounding like himself and talk very logically and could tal kabout the fact that that he felt unstable and things moved around him. Another CT showed that swell reduced and there was no bleeding. In the first two days when I was really frightened one of the things that helped me cope was some of your stories, so I was able to keep on hope.
It seems as if there is no constant damage and steroid made quick changes. The qurestion will start today as they need to reduce the Steroid since it prevent the IPI from being very effective.
So – I hope, and try to see how I can arrange things as he return back home (probably next week) since I don’t think I could leave him alone. Being always in control and need to be independent – I know he will not like the idea but I have,’t been sleeping or eating for 3 days so we need to re-arrange ourt life.
It is a shame we all need to struggle all the time, but many of you showed me how strong we can be so -thank you
TammieNovember 28, 2014 at 9:24 am #65888
Pfew, that must have been quite a tough couple of days?! As an outsider, I’d say that on the bright side his motoric and language skills are improving so hopefully that was just temporary. Please do try to find some calm and a way back to eating and sleeping better – it makes a big difference. In the meantime, I’ll hope that the IPI starts kicking in… Stay strong, good luck!November 28, 2014 at 12:54 pm #65889Catherine PooleKeymaster Tammie,
Your first priority is to take good care of yourself! You can’t possibly take care of someone else if you are not well. Sleeping and eating properly are vital to your immune system. Do you have any friends or family who can lend you a hand? I would worry first about controlling the brain issues and then about the IPI working. As many can relate, they are often put on steroids while on IPI to control the side effects. So please take care of you! Your husband will be further upset if you are unwell too. Keep in touch.December 6, 2014 at 7:09 pm #65890
Thank you for your reply.
We do have great support system of freinds and family, however, I was very scared and I as realized that what happened to Michael was because of mal therapy – I did not feel safe to leave him and I stayed with him a week at the hospital. I really feel as of having PTSD but now Michael is home again and safe.
It turned to be that because they gave him brain radiation without Steroid he developed Edema that caused him to feel deazy, loss control and faint. It was probably not Epileptic response but they were not sure. He was at the hospital for a week, At first could not recognized any one, than talked stangely and not logically, but now he is back to his senses, and they were amazed to see how quicly as we returned home he could walk and even clime the stairs. He recieves high dose of Steroid which also brought his reading back and now we need to reduce it gradually until he receives the seond treatment of IPI. So, we are very optimistic. I am of course frightened from their terrible decision to act without Steroid, and I don’t feel safe enough to leave him alone. I made some changes at home to feel safer, help him lean on things and having connected to alarm that brings help when needed.
Hopefully – as time pass we will come back to routine.
Right now we did not see any side effect of the IPI. We will se how it goes with the second treatment.
TammieDecember 9, 2014 at 9:41 am #65891
How are things now? And how are YOU doing?
Is your husband’s second IPI coming up soon?
Hang in there!
RickDecember 10, 2014 at 5:47 am #65892
Thank you for asking.
I am fine. I know the rulles but I also know that since Michael was first diagnosed – I feel I need to fight for his life and make sure he gets what he needs. He is doing great. I did not believe that a week after being hospitalized without being able to recognize us – he will be able to walk, clime the stairs and read normally. Actually he feels better than the way he felt while taking the Zelboraf. He started reducing the steroid from 12 mg of Decametazon to now 8 mg and needs to reduce it to 4 before the second IPI on December 18Th. So, now the issue came back to the question whether the radiation reduced the brain mets and whether IPI works. It seems as if we always have something to wait for.
I am back to routine and work and just make him crazy by making sure there is always someone around – but I also need to get used to it!December 11, 2014 at 3:19 pm #65893
Well, that’s good news… unexpectedly quick recoveries are always appreciated Good luck with the Ipi on the 18th and do take care of yourself too! Rick
- The forum ‘Melanoma Diagnosis: Stage IV’ is closed to new topics and replies.